Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 5, 2021, 9:15 PM EDT for Emanuel County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 9:15 PM EDT (01:15 UTC)
- Expired
- Jun 5, 2021, 10:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WWUS82 KFFC 060115
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Sat Jun 5 2021
GAZ086-060215-
Emanuel GA-
915 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 1015 PM
EDT...
At 914 PM EDT...a strong thunderstorm was near Twin City, or 10 miles
east of Swainsboro...moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Summertown,
Nunez, Covena, Modoc, Canoochee, Norristown, Three Points, Dellwood,
Lexsy, Colemans Lake and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3236 8225 3242 8239 3244 8238
3245 8240 3250 8251 3283 8231 3283 8226
3280 8221 3281 8215 3266 8208 3261 8200
TIME...MOT...LOC 0114Z 211DEG 12KT 3263 8215
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:35 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 5, 7:35 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 735 PM EDT Sat Jun 5 2021 .UPDATE... For 00z TAFs/Aviation. See discussion below. && .PREV DISCUSSION... /Issued 329 PM EDT Sat Jun 5 2021/ SHORT TERM /Tonight through Sunday Night/... Through the short-term period, the CWA will remain sandwiched between an upper-level cut-off low to the west and surface high pressure over the western Atlantic. Mid- and low-level southerly flow continues to drive Gulf moisture across the area, increasing PWATs above 1.5 inches across much of the CWA. Lapse rates are generally marginal, but MUCAPE of 1000-2000 J/kg amid the moist environment has generated scattered showers and thunderstorms this afternoon. An isolated strong to severe storm cannot be ruled out, but in general, the main threats with these storms are locally heavy rainfall and frequent lightning. Am maintaining slight chance to chance PoPs overnight to account for any lingering showers. The upper-level trough will shift further east on Sunday, with southwesterly flow continuing to advect Gulf moisture across the area as PWATs approach 1.8 inches (which is near the maximum moving average per FFC sounding climatology). As a result, have high-end chance to likely PoPs for Sunday afternoon and evening as showers and a few thunderstorms develop. Like today, instability on Sunday looks to be marginal and shear essentially non- existent, so widespread severe storms are not expected. However, locally heavy rainfall and frequent lightning will be possible with any stronger storms. Martin LONG TERM /Monday through Saturday/... The extended forecast is expected to remain in a wet pattern as moist southerly flow continues. A deep trough just to the west of the MS River Valley persists into the first of the week. this combined with a Bermuda like ridge just off the eastern seaboard will keep moist southerly flow across the region through next week. With dew points continuing in the mid 60s to low 70s, models keep diurnally driven chance to likely pops across the area through Day 7. For mid week and beyond...the upper trough weakens and the upper ridge becomes more dominant over the southeast. However...there looks to be a weak short wave passing through the TN Valley during the last couple of days of the extended period. This slight pattern change will keep the diurnal drive convective pattern...with mainly chance pops during the day and slight chance at night. Afternoon highs are forecast to be near climatological normals. This means mainly 80s to low 90s across the area. 01 && .AVIATION... 00Z Update... Main band of showers/storms continues to push north of KATL and surrounding sites. Rest of the evening/night should be quiet with exception of some low clouds developing across parts of NE Georgia that could spread across the metro Atlanta area toward daybreak. Played it conservative at ATL but did go MVFR for a few hours (12-15z). Convection during the day (Sunday) seems rather limited to isolated until very late in the day. At this time, held off on mentioning anything but VCSH. //ATL Confidence...00Z Update... Medium with ceilings (late tonight/early Sunday). High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 85 68 83 / 40 60 50 70 Atlanta 70 85 69 82 / 40 60 50 70 Blairsville 64 78 64 77 / 40 70 60 70 Cartersville 68 83 67 83 / 30 60 50 70 Columbus 70 86 70 84 / 30 60 40 70 Gainesville 68 82 68 80 / 40 60 60 70 Macon 69 90 69 87 / 30 60 40 60 Rome 69 84 68 84 / 30 60 50 70 Peachtree City 68 85 68 83 / 30 60 50 70 Vidalia 72 91 71 89 / 30 60 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....01 AVIATION...DJN.83
Hazardous weather outlook, Jun 5, 5:37 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 537 PM EDT Sat Jun 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 537 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... Scattered showers and thunderstorms will continue into this evening across parts of north and central Georgia, mainly along and north of I-20. Locally heavy rain and brief gusts up to 30 mph will be the primary threats with any storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There will be a chance of thunderstorms each day through Friday, mainly during the afternoon and evening hours. Thunderstorms will be more likely Sunday through Tuesday. A few strong to severe storms cannot be ruled out on any of these days, however no organized severe weather is expacted at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 5, 6:26 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Sat Jun 5 2021
GAZ020-052300-
Bartow GA-
626 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW COUNTY UNTIL 700 PM EDT...
At 625 PM EDT...a strong thunderstorm was near Stilesboro, or near
Cartersville...moving north at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Taylorsville, Cassville, Stilesboro and Red Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8496 3434 8479 3427 8465 3426 8465
3408 8474 3408 8488 3409 8499
TIME...MOT...LOC 2225Z 197DEG 17KT 3414 8486
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 5, 6:28 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Jun 5 2021
GAZ021-052300-
Cherokee GA-
628 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
700 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Lebanon, or 7 miles
south of Canton...moving north at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Buffington, Little River Landing,
Hickory Flat, Lebanon, Union Hill, Kellogg Creek, Oak Grove, Hobgood
Park and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3424 8430 3418 8435 3417 8435 3416 8436
3411 8439 3411 8442 3407 8442 3408 8463
3428 8459 3431 8444
TIME...MOT...LOC 2227Z 197DEG 17KT 3412 8450
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 5, 6:39 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Sat Jun 5 2021
GAZ113-052345-
Toombs GA-
639 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 745 PM EDT...
At 639 PM EDT...a strong thunderstorm was over South Thompson, or 7
miles southwest of Lyons...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, South Thompson, Center, Toombs Central,
Ohoopee, Ponderosa, Rock Springs and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3213 8219 3205 8230 3203 8245
3210 8246 3215 8245 3230 8228 3232 8224
3226 8222 3224 8221 3223 8221 3218 8219
3216 8218
TIME...MOT...LOC 2239Z 224DEG 16KT 3211 8238
WIND...40MPHSpecial weather statement, Jun 5, 7:00 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sat Jun 5 2021
GAZ086-052330-
Emanuel GA-
700 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 730
PM EDT...
At 700 PM EDT...a strong thunderstorm was over Twin City, or 11 miles
east of Swainsboro...moving north at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3249 8228 3265 8219 3273 8211 3266 8208
3261 8200
TIME...MOT...LOC 2300Z 197DEG 6KT 3257 8214
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 5, 8:28 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 PM EDT Sat Jun 5 2021
GAZ090-102-060100-
Chattahoochee GA-Stewart GA-
828 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE AND
NORTHWESTERN STEWART COUNTIES UNTIL 900 PM EDT...
At 828 PM EDT...a strong thunderstorm was near Omaha, or 12 miles
southwest of Cusseta...moving northeast at 10 mph.
HAZARD...Winds up to 40 mph...frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jamestown/south Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8503 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3230 8494 3231 8497 3234 8495
3233 8485 3227 8479 3213 8492
TIME...MOT...LOC 0028Z 211DEG 8KT 3222 8496
WIND...40MPHSpecial weather statement, Jun 5, 9:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Sat Jun 5 2021
GAZ086-060215-
Emanuel GA-
915 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 1015 PM
EDT...
At 914 PM EDT...a strong thunderstorm was near Twin City, or 10 miles
east of Swainsboro...moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Summertown,
Nunez, Covena, Modoc, Canoochee, Norristown, Three Points, Dellwood,
Lexsy, Colemans Lake and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3236 8225 3242 8239 3244 8238
3245 8240 3250 8251 3283 8231 3283 8226
3280 8221 3281 8215 3266 8208 3261 8200
TIME...MOT...LOC 0114Z 211DEG 12KT 3263 8215The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:28 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Jun 6, 4:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jun 6, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 6, 5:40 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Jun 6, 5:46 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 6, 5:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jun 6, 6:09 PM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 36 min |
| Jun 6, 6:31 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Montgomery, Wheeler | 29 min |
| Jun 6, 6:57 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Twiggs | 33 min |
| Jun 6, 7:33 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.